This topic contains 1 reply, has 2 voices, and was last updated by  Colleen Steele 1 month, 1 week ago.

  • Author
    Posts
  • #19686
     Kevin Smith 
    Participant

    Hello everyone,

    I have been taking Selexipag since March, been at 1200 mcg twice a day for several months and staying there, Tadalafil 40 mg once daily since last September, Furosemide 20 mg for a couple months, and, to address other issues, Metformin 1000 mg twice a day, Atorvastatin 20 mg AM and Pantoprazole 20 mg PM (PPIs for many years, usually 40 mg but I decided a month ago it was time to reduce to 20 and my body is still adjusting; PPIs ca be scary things depending on what reports you read).

    Lately, for the last month or so, I have noticed my SOB has increased almost to the point of pre-Selexipag. But most worrisome – for the last four days – has been episodes with no know or perceivable triggers consisting of palpitations, skipped beats, hard heartbeat, minor racing, and a feeling of being “out of breath” on exhale having to quickly inhale deeply, then some light-headedness and a little dizziness.

    I researched some of my drugs and found that Furosemide can cause precisely those heart-related symptoms!

    I have been in touch (at length) with my supervising cardiologist who has made himself smart about PH a year ago (when I was first diagnosed), asking if there are alternatives to Lasix and for more input from him; answer pending. My acupuncturist this week suggested dandelion, which is also a diuretic without the side effects or potassium depletion of Lasix. (And I do make sure to get enough potassium

    My problem is this: yesterday I stopped taking Lasix, and while my cardiac symptoms have ameliorated about 10%, they’re still there. A trip to the local ER this AM because they got a little extreme yielded a lot of explanations by me, understanding noises from a very good staff of ER medics, and absolutely no evidence of anything wrong with the heart, and astonishing embarrassment: normal EKG, normal heart enzymes, normal CBC and associated blood chemistry. Medical technology indicates nothing is wrong. I even did a few laps around the ER and jumped around in my exam room. I even read Twitter feeds on politics which can easily get my BP raised, all to no avail.

    BTW, my BP is in the low 100s over 60s or 70s (Maybe the Lasix is superfluous). I recently took part in a regimen of pulmonary rehab at the local hospital and then I bought myself a treadmill whcih I got last Saturday; I started using it Sunday. It felt good. But one day after I began using it, I started to have the heart things. Connection? How do I know?

    Now, I did have a blood draw this morning at the VA clinic prior to the ER visit to check for elevated cortisol and something else I can’t remember. Results pending.

    Questions for the group:

    1. What has anyone else experienced in terms of taking Lasix with other meds?
    2. Has anyone experienced cardiac abnormalities and if so, what was any diagnosis or outcome, and why, if known? Has anyone ever told you it could be psychosomatic? Or stress-related?
    3. Has anyone had the experience of finding out Selexipag’s effect has reduced over time? (Maybe I need a third drug…)

    Thank you for reading and responding. These fora are crucial to we who know we are rare.

    Kevin in northern Vermont

    I have a pulmonologist at the VA Providence MC and will poll him on these things, also, but I wanted to find out from this community, too.

  • #19688
     Colleen Steele 
    Keymaster

    Hi Kevin,
    I’m not sure how much help I will be so I hope others will respond as well. Lasix can be tricky. When my son had PH the dosage was frequently being adjusted. Those symptoms that you described in the 2nd paragraph can be cause by so many things but it is possible the Lasix is contributing to it, especially if you haven’t been drinking enough water. Is it possible that you were dehydrated?

    My son was diagnosed with 2 heart conditions prior to PH, Long QT and Mitral Valve Prolapse, and despite his constant complaints of serious chest pains, we were told that test results weren’t showing any more than what we already knew. Eventually we were told that he had a slightly enlarged pulmonary trunk but it wasn’t too concerning. Then one day, boom, results were showing a severely enlarged right heart. PH can cause slow heart damage and for my son, he felt the symptoms before the visual proof presented itself. For 2 years it was suggested that his chest pains and other symptoms were anxiety or in his head. Unfortunately many PH patients stories start out this way.

    Many PH patients get by with receiving just a lung transplant because the heart is capable of healing itself once the PH is gone. However, my son’s heart was too severely damaged so he had to have both heart and lung.

    My son never took Selexipag so I can’t help you in that regard. Unless it’s similar to other PH medications. Sometimes my son would get worse on a medication but when the dosage was lowered and then increased very slowly he would start to feel better and enjoy positive results from the medications.

    It sounds like you are confident in your cardiologist and pulmonologist which is so important. However, have you considered seeing a PH Specialist? I was also wondering if you ever had a right heart cath to determine how severe your PH is?

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account